- Citado por SciELO
Brazilian Journal of Physics
versión impresa ISSN 0103-9733
versión On-line ISSN 1678-4448
SIMOES, M.; PALANGANA, A. J. y EVANGELISTA, L. R.. Unstable periodic structures in nematic liquid crystals. Braz. J. Phys. [online]. 1998, vol.28, n.4, pp.00-00. ISSN 0103-9733. http://dx.doi.org/10.1590/S0103-97331998000400010.
We present a review of our recent progress in the description of the elastic and dynamical properties of the unstable periodic (walls) arising in a nematic liquid crystal sample. The Lonberg criterion for the selection of the period of these walls is analyzed. We present a detailed study of the universal character of these walls, which is the basis for a law of corresponding states of these periodic structures. We show the connection of corresponding states with the constant ratio between the Miesowicz viscosity coefficients. Finally, the collapse of these structures is investigated. We show that it is due to the exponential growth of the fluctuations localized along the lines where the director does not bend at all.